Mathematische Zeitschrift

, Volume 248, Issue 2, pp 325–344 | Cite as

Bergman kernels and local holomorphic Morse inequalities



Let (X,ω) be a hermitian manifold and let Lk be a high power of a hermitian holomorphic line bundle over X. Local versions of Demailly’s holomorphic Morse inequalities (that give bounds on the dimension of the Dolbeault cohomology groups associated to Lk), are presented - after integration they give the usual holomorphic Morse inequalities. The local weak inequalities hold on any hermitian manifold (X,ω), regardless of compactness and completeness. The proofs, which are elementary, are based on a new approach to pointwise Bergman kernel estimates, where the kernels are estimated by a model kernel in Open image in new window


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berman, R: Super Toeplitz operators on line bundles. Preprint 2004 at http://www.
  2. 2.
    Berman, R: Holomorphic Morse inequalities on manifolds with boundary. Preprint 2004 at
  3. 3.
    Berndtsson, B.: An eigenvalue estimate for the \(\overline{\partial }-\) Laplacian. J. Differential Geom. 60, 295–313 (2002)Google Scholar
  4. 4.
    Bismut, J.-M.: Demailly’s asymptotic Morse inequalities: a heat equation proof. J. Funct. Anal. 72, 263–278 (1987)CrossRefMathSciNetMATHGoogle Scholar
  5. 5.
    Borthwick, D., Uribe, A.: Nearly Kählerian embeddings of symplectic manifolds. Asian J. Math. 4, 599–620 (2000)MathSciNetMATHGoogle Scholar
  6. 6.
    Bouche, T.: Asymptotic results for Hermitian line bundles over complex manifolds: the heat kernel approach. Higher-dimensional complex varieties (Trento, 1994), 67–81, de Gruyter, Berlin, 1996Google Scholar
  7. 7.
    Demailly, J.-P.: Champs magnetiques et inegalite de Morse pour la d’’-cohomologie. Ann Inst Fourier 355, 185–229 (1985)Google Scholar
  8. 8.
    Demailly, J.-P.: Holomorphic Morse inequalities. Several complex variables and complex geometry, Part 2 (Santa Cruz, CA, 1989), 93–114Google Scholar
  9. 9.
    Demailly, J.-P.: Introduction à la théorie de Hodge. In: Transcendental methods in algebraic geometry. Lectures given at the 3rd C.I.M.E. Session held in Cetraro, July 4–12, 1994. Lecture Notes in Mathematics, 1646. Springer-Verlag, 1996.Google Scholar
  10. 10.
    Gillet, H., Soulé, C.: Amplitude arithmétique. C. R. Acad. Sci. Paris Sér. I Math. 307, 887–890 (1988)MathSciNetMATHGoogle Scholar
  11. 11.
    Griffiths, P., Harris, J.: Principles of algebraic geometry. Wiley Classics Library. John Wiley & Sons, Inc., New York, 1994Google Scholar
  12. 12.
    Gromov, M.: Kähler hyperbolicity and L2-Hodge theory. J. Differential Geom. 33, 263–292 (1991)MathSciNetMATHGoogle Scholar
  13. 13.
    Hörmander, L.: L2 estimates and existence theorems for the Open image in new window-operator. Acta Math. 113, 89–152 (1965)Google Scholar
  14. 14.
    Li, P.: On the Sobolev constant and the p-spectrum of a compact Riemannian manifold. Ann. Sci. École Norm. Sup. (4) 13, 451–468 (1980)Google Scholar
  15. 15.
    Lindholm, N.: Sampling in weighted Lp spaces of entire functions in Open image in new window and estimates of the Bergman kernel. J. Funct. Anal. 182, 390–426 (2001)Google Scholar
  16. 16.
    Siu, Y.T.: Some recent results in complex manifold theory related to vanishing theorems for the semipositive case. Workshop Bonn 1984 (Bonn, 1984), 169–192, Lecture Notes in Math., 1111, Springer, Berlin, 1985Google Scholar
  17. 17.
    Siu, Y.T.: A vanishing theorem for semipositive line bundles over non-Kähler manifolds. J. Differential Geom. 19, 431–452 (1984)MathSciNetMATHGoogle Scholar
  18. 18.
    Wells, R.O., Jr.: Differential analysis on complex manifolds. Graduate Texts in Mathematics, 65. Springer-Verlag, New York-Berlin, 1980Google Scholar
  19. 19.
    Witten, E.: Supersymmetry and Morse theory. J. Differential Geom. 17, 661–692 (1982)MathSciNetMATHGoogle Scholar
  20. 20.
    Tian, G.: On a set of polarized Kähler metrics on algebraic manifolds. J. Differential Geom. 32, 99–130 (1990)MathSciNetMATHGoogle Scholar
  21. 21.
    Zelditch, S.: Szegö kernels and a theorem of Tian. Internat. Math. Res. Notices 6, 317–331 (1998)CrossRefMathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Chalmers University of TechnologyDepartment of MathematicsGöteborgSweden

Personalised recommendations